Fatigue on the increase

The more cycles of Azacitidine I have the the fatigue increases.
I’ve just completed the 53rd monthly cycle and feel like a zombie.
It will take me until the end of the week to feel normal again.
Does anyone else have this experience?
I’m fortunate not to get any other side effects.

3 Likes

Hi Blackhat, I cannot answer your question, but just to say it sounds as if you are really going through a really, really tough time with your fatigue. What do your health team say? Take lots of care of yourself and please keep posting we are here to support you.

2 Likes

Hello Anthony. I don’t have personal experience of Azacitidine, but when I was undergoing ABVD for Hodgkins I soon realised a pattern…chemo, nausea, constipation, fatigue (week 1) my new normal, when I could go out a little, perhaps help with some cooking and other small household jobs (week 2). Over the 6 months I had fortnightly chemo I did become more fatigued, so after 53monthly cycles I can’t imagine the effect. Is it worth having a word with your consultant or CNS (if you have one)? Best wishes

3 Likes

Thanks for your reply Louise,
I was feeling really fed up when I wrote that.
What made matters worse I’ve got another sinus infection, I do get them often.
I always see an ENT Consultant on a private basis, well worth the expense as my GP is @+^%*. I’d use more offensive terminology but I’m sure you get the gist?
The consultant has prescribed a different antibiotic this time as the previous one wasn’t effective any longer.
This one is causing severe stomach upset, I got to thinking I needed to get Tena Lady!!!
I’ve just been to Tesco to purchase all sorts of bland foodstuffs to resolve the problem.
Normally I can tolerate the fatigue, it’s only the stomach upset that made me throw a wobbly.
I’ll look back on this and laugh, not just yet though in case I have an accident.
As you can gather I still haven’t lost my sense of humour :clown_face::clown_face:
Best wishes
Anthony

4 Likes

It’s good to let off steam, and I’m pleased that you can have a smile. You do know that you can get Tena Man now :wink: I have a bad urine infection at the moment, and keep falling asleep because of the antibiotics. It’s annoying that you do not have a good GP. I seem to remember you live in a village so don’t have the option to change. I was so lucky that the duty doctor chose to see me within 30mins of arriving at the surgery last week, but I know that does not often happen. Hope you feel better soon

3 Likes

I live in Whitstable which is a fairly large town, all the GPS in the practice are not up to much. Mine is the Senior one. He is very wary of me as I complained vehemently about the incompetence of the previous one refusing to admit I had a bone marrow problem.
I know more about what’s wrong with me than he does, and he knows it. I just tell him what I need and he complies.
I’m better now thanks.
Humour is such an important ingredient in our lives especially when threatened.
The late great comedian Willie Rushton said
“What would we British be without our sense of humour, German”
I think that’s brilliant
Best wishes
Anthony

4 Likes

Oh, Blackhat, please never lose the sense of humour I know you have. @Pisces56 has a brilliant sense of humour, us blood cancers patients certainly need one sometimes.

2 Likes

I never will, rest assured.
I laugh at adversity.
Without humour we are all lost, life is the biggest joke of all​:clown_face::clown_face:

4 Likes

Hi Anthony and Erica. I think we have to become experts on our blood cancers as each person is so different. After such a diagnosis we also become more aware when our body is playing up. What do you do when life throws you lemons? You make lemonade! Erica, look forward to seeing you on Thursday.

3 Likes

I like that very much

3 Likes

Lol it’s good to see you haven’t lost your sense of humour but it must be difficult having all these different side effects to your treatments. I am also having lots of sinus problems and my go thinks I might have a polyp in my sinus. I’m getting lots of pain in my face and behind my eye and lots of headaches but I’m not sure if they are from my sinuses or from the ET I also feel very nauseous and lightheaded and have a lot of mucus settling in the back of my throat and chest which is making my asthma worse. I have had several courses of antibiotics and nasal sprays of which none has really helped . I am fed up with feeling so unwell all the time because of this and have been feeling very down about it all I just want/ need some answers and treatment that will help me I’m so worried about what is going on as it has been going on for so long with no answers. I have been feeling ill since well before xmas with headaches every day sinus pain ect feeling nauseous and light headed and just not myself I rarely go out anymore as I’m always feeling to I’ll and sooo tired . Sorry for long post and rant but I don’t really talk to my family or friends about it anymore as I feel all I do is complain about being ill :mask:

2 Likes

Haha I love all your little “quotes” :blush: and it’s true a sense of humour really does help I told my three closest friends that although I have this condition I don’t want things to be all doom and gloom and we will just continue on as we always have. I am so lucky to have my friend and I know I can tell them anything but just lately I haven’t been feeling too good at all and haven’t seen them as much as I used to as I feel to tired and unwell to go out and I don’t want to keep bothering them with my health problems/worries as they have their own stresses to deal with

2 Likes

Hi, it must be so difficult feeling unable to talk to family or many friends, we all need a rant sometimes. I really know that feeling of being sooooo tired. There is a lot of information on the Bloodwise website about living with fatigue. It helped me when I read somewhere that I had been through a life changing diagnosis and the shock, fear, anxiety, the not knowing, the what if’s and the thoughts and feelings wearing out my mind and head day and night really take a toll on the body, let alone the debilitating health issues. Don’t forget the Bloodwise support line is there for you and the details are at the top of this page. We are all here for you because we are the only ones that truly understand what it is like. Please keep us posted when you have your next appointment.

1 Like

Dear Nicola,
I can reall sympathise with you regarding sinus problems, I was getting 5-6 a year which lead me to see an ENT Consultant privately and who eventually referred me to an Haematologist.
Incidentally about 4 years previously I had polyps, my gp at the time wouldn’t refer me and said they’d only grow back. I couldn’t breath properly through my nose.
Once again I went private, it transpired that I had a deviated septum also. Doc said he could fix that at the same time.
Oh great I though I can have a nose job, mine is rather large,
Alas that wasn’t the case as the removal only affects the interior of the nose, so I’m still stuck with the same conk👃
Polyps didn’t grow back though.
Your. sinus infections are possably due to your reduced immune system, mine were and I needed a great deal more than a weeks antibiotics to clear them up, up to 6 weeks or more depending on the severity.
One thing you could try is Sterimar, I get it on prescription but you can buy it over the counter.
It’s 100% natural micro diffused sea water completely free from any additives or preservatives.
I’m frequently bunged up and this does help.
It won’t affect any of the medication you’re on either.
Give it a try it may help give you some relief?:ok_hand:t2::rose:
A flower to cheer you up
Anthony

3 Likes

Hi Anthony, That’s a lot of sinus infections to be having and I’m the same I’ve had three or four in the last few months. I have an appointment in March to see ent so I’m hoping they can do something to help. I’m only having trouble with my left sinus I can breath fine through my right one but my left is completely blocked and I’m getting so much pain around my face and temple and behind my eye that it’s really affecting my quality of life . I have the spray you mentioned I bought it a while ago to see if it would help but unfortunately it hasn’t but I’m using the steroid spray the doctor gave me for now until I see the ent doctor. Thank you for the rose :rose: to cheer me up :blush: it made me smile :slightly_smiling_face:

2 Likes

Hello @Nicberry1,

Thank you so much for sharing your experiences with your sinus infections. I am so sorry to hear about the discomfort you are experiencing and I can only imagine how difficult it is for you. Have you seen the ent yet this month?

1 Like